Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 129, NWS Kansas City, MO

June 9, 2020Howard County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 9, 2020, 9:01 AM CDT for Howard County, Missouri. It took effect at Jun 9, 2020, 11:40 AM CDT. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Jun 9, 2020, 9:01 AM CDT (14:01 UTC)
In effect from
Jun 9, 2020, 11:40 AM CDT
Expired
Jun 10, 2020, 6:36 AM CDT
In force
19 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moniteau Creek near Fayette (FYTM7). The gauge peaked at 19.83 ft at Jun 9, 2020, 7:00 PM CDT.

actionminormoderate510152006/0906/1006/11
Action stage
11 ft
Minor stage
16 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

981 
WGUS43 KEAX 091401
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
901 AM CDT Tue Jun 9 2020

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Moniteau Creek near Fayette affecting Howard County.

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC089-101401-
/O.NEW.KEAX.FL.W.0129.200609T1640Z-200611T1213Z/
/FYTM7.1.ER.200609T1640Z.200609T2300Z.200610T1213Z.UU/
901 AM CDT Tue Jun 9 2020

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Moniteau Creek near Fayette.
* until Thursday morning.
* At  8:30 AM Tuesday the stage was 9.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 20.5 feet by this evening. The river will fall 
  below flood stage by Wednesday morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16    9.8   Tue 08 AM   20.5 this evening
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

MOC053-101401-
/O.EXT.KEAX.FL.W.0126.200609T1722Z-200611T1842Z/
/BONM7.2.ER.200609T1722Z.200610T1200Z.200610T1842Z.UU/
901 AM CDT Tue Jun 9 2020

...Forecast flooding increased from Minor to Moderate severity...

The Flood Warning continues for 
 The Petite Saline Creek near Boonville.

* from this afternoon to Thursday afternoon.
* At  8:30 AM Tuesday the stage was 9.8 feet.
* Flood stage is 16.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 20.6 feet by Wednesday morning. The river will fall 
  below flood stage by early Wednesday afternoon.
* At 19.5 feet...The creek floods U Highway about 4 miles southeast 
  of Boonville.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16    9.8   Tue 08 AM   20.6 Wednesday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

$$
3 follow-up statements
926 
WGUS83 KEAX 091920
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
220 PM CDT Tue Jun 9 2020

...The Flood Warning continues for the following rivers in 
Missouri...

  Lamine River near Otterville affecting Cooper County.

  Moniteau Creek near Fayette affecting Howard County.

  Petite Saline Creek near Boonville affecting Cooper County.

  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-101920-
/O.EXT.KEAX.FL.W.0128.200609T1919Z-200611T0330Z/
/OTTM7.1.ER.200609T1810Z.200610T0000Z.200610T0330Z.NO/
220 PM CDT Tue Jun 9 2020

The Flood Warning continues for
  The Lamine River near Otterville.
* from this afternoon to Wednesday evening.
* At  1:15 PM Tuesday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.4 feet by this
  evening. The river will fall below flood stage tonight.
* At 15.0 feet...Low lying woodlands and fields along the river 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Lamine River
  Otterville      15   15.1   Tue 01 PM   16.4 this evening
     
&&
  
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294

  

$$

MOC089-101920-
/O.EXT.KEAX.FL.W.0129.000000T0000Z-200611T1224Z/
/FYTM7.1.ER.200609T1459Z.200610T0100Z.200610T1224Z.UU/
220 PM CDT Tue Jun 9 2020

The Flood Warning continues for
  The Moniteau Creek near Fayette.
* until Thursday morning.
* At  1:30 PM Tuesday the stage was 18.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.5 feet by this
  evening. The river will fall below flood stage Wednesday morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   18.4   Tue 01 PM   20.5 this evening
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

MOC053-101920-
/O.EXT.KEAX.FL.W.0126.000000T0000Z-200611T2015Z/
/BONM7.2.ER.200609T1451Z.200610T1200Z.200610T2015Z.UU/
220 PM CDT Tue Jun 9 2020

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until Thursday afternoon.
* At  1:30 PM Tuesday the stage was 18.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 20.6 feet by 
  Wednesday morning. The river will fall below flood stage Wednesday 
  afternoon.
* At 19.5 feet...The creek floods U Highway about 4 miles southeast 
  of Boonville.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   18.2   Tue 01 PM   20.6 Wednesday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
062 
WGUS83 KEAX 100137
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
837 PM CDT Tue Jun 9 2020



...The Flood Warning continues for the following rivers in 
Missouri...

  Moniteau Creek near Fayette affecting Howard County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC089-110137-
/O.EXT.KEAX.FL.W.0129.000000T0000Z-200611T0900Z/
/FYTM7.1.ER.200609T1459Z.200610T0030Z.200610T0900Z.UU/
837 PM CDT Tue Jun 9 2020

The Flood Warning continues for
  The Moniteau Creek near Fayette.
* until late Wednesday night.
* At  8:30 PM Tuesday the stage was 19.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   19.8   Tue 08 PM   19.6 tonight
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$
225 
WGUS83 KEAX 101136
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
636 AM CDT Wed Jun 10 2020



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Moniteau Creek near Fayette affecting Howard County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC089-101206-
/O.CAN.KEAX.FL.W.0129.000000T0000Z-200611T0900Z/
/FYTM7.1.ER.200609T1459Z.200610T0030Z.200610T1010Z.UU/
636 AM CDT Wed Jun 10 2020

The Flood Warning is cancelled for
  The Moniteau Creek near Fayette.
* At  5:30 AM Wednesday the stage was 15.6 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  5:10 AM Wednesday.
* Forecast...The river will continue to fall to 6.2 feet by Thursday 
  morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   15.6   Wed 05 AM   14.2 this morning
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 9, 6:15 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 9, 6:15 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
615 AM CDT Tue Jun 9 2020

.Discussion...
Issued at 322 AM CDT TUE JUN 9 2020

Primary forecast focus is on TD Cristobal and Western Low/Trough.

Key Messages...

1. Bands of moderate rainfall are likely across central Missouri as
TD Cristobal continues to lift north across the eastern half of the
state through the day. Pockets of greater than three inches of
rainfall cannot be ruled out and a Flash Flood Watch is in effect.
The swath of greatest rainfall, 2 to 3 inches, will primarily
reside between U.S. Highway 65 and U.S. Highway 63 corridors.

2. Severe thunderstorms are possible along a stout warm front
lifting north across eastern Kansas into western and northwestern
Missouri mid to late this afternoon. Conditions are looking
supportive of supercellular storms capable of large hail, up to or
bigger than golf balls and the risk of a tornado with the strongest
storms cannot be ruled out across northeastern Kansas, northwestern
Missouri, and southeast Nebraska.

3. Strong northwest winds will develop on the windward side of the
exiting surface low overnight through Wednesday morning. After
midnight, expect sustained northwest winds of 25 to 35 mph and gusts
up to 45 mph across far eastern Kansas and far western Missouri. A
wind advisory will be in effect from 1 AM Wednesday through Noon
Wednesday.

Discussion...

The outer light rain bands of Tropical Depression Cristobal have
started to reach the eastern periphery of the KC Metro, with light
showers occurring across portions of central Missouri. Surface
analysis places its center north of Little Rock, AR. Radar rainfall
estimates from locations in central Missouri are less than a few
hundredths of an inch an hour. Looking at Springfield's radar, the
few heavier bands across the Ozark Plateau have produced a few
tenths of an inch an hour. Through the morning, expect these brief
heavier bands to traverse central Missouri, with the heaviest
rainfall amounts between the U.S. 65 and U.S. 63 corridors. Pockets
of greater than three inches of rainfall are likely to accumulate
through the course of the day along this narrow swath. There will be
a rather stark gradient on the western flank, with the KC Metro only
getting a few tenths of an inch overall.

Into the late morning/midday period, the influence from the digging
western trough will be an interesting interaction to observe play
out. The remnant center of Cristobal will continue on a track
through northeastern Missouri. At the same time, the surface low
over central Kansas will deepen as much as the tropical depression.
Short range guidance continues to trend toward the solution of a
warm front developing off the southern plains and lifting across
eastern Kansas/western Missouri into the afternoon, on the heals of
Cristobal. As discussed yesterday morning, this was the outlier
solution, but now it's become the consensus. CAMs and traditional
guidance suggest a window of strong surface heating ahead of this
boundary, with ample low-level moisture, MLCAPE values of 2000 to
3000 J/Kg will develop. Forecast soundings suggest rather high LCLs,
over 3 to 4 KFT, and an inversion around 850mb, due to the northwest
flow on the southwest flank of Cristobal. The arrival of the 850
front will assist in decreasing this capping inversion through mid
to late afternoon. Agree with SPC's assessment, that initial
convection will develop nearer the surface low along the KS/NE
border, in relation to the left exit region of the 500mb jet. Shear
will be supportive of supercells and believe the greater concern
with any strong updrafts will be large hail, potentially larger than
golf balls if the right conditions develop, especially across
northeastern Kansas into northwestern Missouri through the late
afternoon and early evening. Confidence in widespread initiation is
low at the moment, but of note, any storms that do fire, will spin
and increase rapidly given the environment along/ahead of this
boundary. From forecast soundings, concur with SPC's circled 5
percent TOR; the tornado concern should not be ruled out. It will
depend heavily on storm intensity and the most supportive corridor
will be from northwest MO into northeast KS and eventually southeast
NE where 0-1 KM helicity will be enhanced the most on the
north/northeast side of the surface low. Values will exceed 200 to
250 m2/s2 with impressive clockwise hodographs. Right movers, any
storm that develops and tracks northeast, will need to be watched
closely. Window of most concern will be 4 PM through sunset for
severe storms.

Overnight, strong northwest winds are expected to develop across
eastern Kansas on the windward side of the exiting trough. Steep
surface pressure falls, greater than 5 mb an hour will spread into
far eastern Kansas and far western Missouri, beginning after
midnight and lasting through sunrise and mid to late morning.
Sustained winds, 25 to 30 mph and gusts in excess of 45 mph are
possible. A wind advisory is in effect for most of western Missouri
and eastern Kansas from 1 AM Wednesday morning to noon Wednesday.

After all the excitement of Today and early Wednesday, the weather
will quiet down considerably for the remainder of the week and
through the weekend. Seasonable summer temperatures and dry
conditions will persist.

&&

.Aviation...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 606 AM CDT TUE JUN 9 2020

Busy aviation forecast today, with all four TAF sites influenced
by TD Cristobal and the approaching western low. All four sites
will flirt with MVFR ceilings through the early portion of the
period. It appears, most will stay relatively dry, with north
northeasterly winds and improving ceilings as TD Cristobal
continues to lift northeast out of eastern Missouri through the
day. Winds will drastically shift to the south this evening,
through 10/00Z. A strong warm front may result in scattered
thunderstorms for a few hours before sunset. Late in the period,
near the end, strong northwest winds will develop. Sustained winds
of 20 kts and gusts to 35 kts are likely. These strong winds will
carry beyond the end of this forecast period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory from 1 AM to noon CDT Wednesday for KSZ025-057-060-
     102>105.

MO...Flash Flood Watch through this evening for MOZ006>008-015>017-
     023>025-031>033-039-040-045-046.

     Wind Advisory from 1 AM to noon CDT Wednesday for MOZ001-002-004-
     011>014-020>022-028>030-037-038-043-044-053-054.

&&

Discussion...Kurtz
Aviation...Kurtz
Hazardous weather outlook, Jun 9, 5:07 AM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
507 AM CDT Tue Jun 9 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
507 AM CDT Tue Jun 9 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Multiple hazards will be possible today with moderate to heavy
rainfall and possible flooding over central Missouri and severe
weather over NE Kansas and NW Missouri this afternoon. The main
threats for severe weather will occur after 4PM with large hail,
damaging winds, and a couple tornadoes possible through 9PM. The main
threat will be north of the KC Metro, but there is a small chance the
storms could build down into the north side late in the afternoon so
it will be worth monitoring throughout the day.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 A band of strong winds with gusts near 45mph will push through
Wednesday from midnight until around noon over eastern KS and western
Missouri. A Wind Advisory is valid for that timeframe. No hazardous
weather is expected for the rest of the period.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:52 PM CDTRiver Flood WarningEAXCooper, Saline18 hr
Jun 8, 7:52 PM CDTRiver Flood WarningEAXCooper28 hr
Jun 9, 3:29 AM CDTWind AdvisoryEAXAndrew, Atchison, Bates, Buchanan, Caldwell, Cass and 13 more33 hr
Jun 9, 8:45 AM CDTAreal Flood WarningEAXChariton, Cooper, Howard, Linn, Macon, Randolph and 1 more12 hr
Jun 9, 10:05 AM CDTAreal Flood WarningEAXAdair, Putnam, Schuyler, Sullivan12 hr
Jun 9, 3:21 PM CDTRiver Flood WarningEAXChariton, Macon39 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.